MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON® SPINAL SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number RBT033302
Medical Device Problem Codes Break (1069); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy.It was reported that the surgeon sheared the driver when attempting to screw in a screw in the patient.The surgeon used power ease on all screws.The screw holes were drilled and tapped before introducing the implanting screws.However, due to the patient's increased bone density, the power ease had a hard time screwing in all six screws in the case.The scope was from l4 to s1.However, on s1 on the right, the surgeon stopped the power ease in the middle of screwing in the screw.David said that since the surgeon stopped the power ease before the screw was fully inserted, the power ease was unable to continue screwing in the screw.The surgeon at that point introduced the driver with a handle.However, the surgeon did not attach the driver to the screw by screwing the driver to the screw using the threads.The surgeon only attached the head of the driver to the head of the screw which sheared the head of the driver in the head of the screw.They were not able to remove the sheared driver head from the head of the screw, so the screw had to be removed and replaced with another screw for the case to continue.The surgeon used the power ease for the replacement screw without stopping it mid-way to secure the s1 screw on the right side.The case was delayed by about 30 minutes.The or staff discarded the screw with the driver head embedded in it.Probable cause was that the surgeon did not properly attach the driver to the screw before attempting to further screw it into the patient.It was not believed that the driver would be damaged had the surgeon attached the driver to the screw correctly.Procedure performed was l4-s1 spinal fusion.There were no patient symptoms reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa: 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21511559
Report Number1030489-2025-01114
Device Sequence Number18133364
Product Code OLO
UDI-Device Identifier00763000011284
UDI-Public00763000011284
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K182121
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBT033302
Device Catalogue NumberRBT033302
Device Lot Number19G014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Initial Report FDA Received Date03/03/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale
Patient Weight122 KG